Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

May 19, 2016Taylor County, Georgia

NWS Atlanta, GA issued this special weather statement at May 19, 2016, 6:22 AM EDT for Taylor County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2016, 6:22 AM EDT (10:22 UTC)
Expired
May 19, 2016, 7:00 AM EDT
In force
38 min
Issued by
NWS Atlanta, GA

County Taylor County, GA

The radar

The Robins AFB radar (KJGX), 98 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

699 
WWUS82 KFFC 191022
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 AM EDT THU MAY 19 2016
 
GAZ080-091>093-191100-
MARION GA-MACON GA-TAYLOR GA-SCHLEY GA-
622 AM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION...
NORTHWESTERN MACON...SOUTHERN TAYLOR AND SCHLEY COUNTIES UNTIL 700 AM
EDT...

AT 622 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF BUENA
VISTA...MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUENA
VISTA...BUTLER...OGLETHORPE...MONTEZUMA...REYNOLDS...IDEAL...RUPERT..
.
POTTERVILLE...GARDEN VALLEY...DOYLE...FOUNTAINVILLE...HICKS...MAUK...
BARTLETT...MURRAYS CROSSROADS...CHARING...TAZEWELL...OAKLAND AND
WHITEWATER STATE PARK.

LAT...LON 3227 8450 3252 8456 3260 8410 3228 8404
TIME...MOT...LOC 1022Z 265DEG 28KT 3241 8444 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 19, 4:00 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 19, 4:00 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
400 AM EDT THU MAY 19 2016

.SHORT TERM /Today through Friday/...

Nearly stationary front located roughly along a La Grange to Atlanta
to Gainesville line this morning...as evidenced by the wind field.
Short term models having some difficulty with the front's location
but generally hold it over the forecast area today, as surface high
pressure builds down the Mid Atlantic coast setting up a wedge front
tonight, with winds across north and much of central GA shifting out
of the NE his evening and out of the E overnight.  Moist upper level
flow out of the SW will remain across the area the period, with
ripples in the flow aiding in thunderstorm development.  Best
chances for showers and thunderstorms today will be across east
central GA where short term models depicting vort max through early
evening - there is some uncertainty due to discrepancies in location
and strength, however models are showing mucapes in 1500-2000 j/kg
range.  On Friday, models diverge on surface low strength and path
as it lifts out of Gulf into TN Valley by the end of the period. The
other limiting factor will be the wedge front and its impact on the
atmosphere's ability to destabilize.  With moderate MLCAPE, abundant
deep layer moisture, and shear available expect heavy rainfall and
strong thunderstorms will be persistent through the day.

Guidance temperatures have been 2-5 degrees too cold over the past
several days, and expect one more day of near normal temperatures
today.  have gone several degrees above guidance for this afternoon
highs, over all but NE GA where NE to E winds will keep slightly
cooler temperatures, so have gone 1-2 degrees above normal for that
area.  For Friday afternoon temperatures across north and portions
of central GA will as much as 10 degrees cooler than today.

Atwell

.LONG TERM /Friday Night through Wednesday/...

The extended period begins in the middle of an ongoing event as a
trof axis is working east across the region. Showers and
thunderstorms are expected to be fairly widespread during the
evening hours friday as a surface low tracks across north GA or
southern TN. Complicated by a wedge in place at the
surface...severe weather probabilities are difficult to determine
as the wedge should be eroding during the day and evening. Best
chances for severe should be confined to the area surrounding the
wedge boundary...wherever that ends up setting up and eroding to.
SPC has put the entire region in a marginal risk with the slight
risk region butting up against the southern CWA boundary.
Instability appears to be the biggest question mark and limiting
factor...however...given the decent veering in the lowest 3 km as
a result of easterly flow within the wedge zone...any uptick in
instability would increase the severe probs. Also not very
impressed with mid-level lapse rates aoa 5.5 deg c/km per
GFS...would like to see those numbers closer to 6.5 for higher
confidence in the severe potential. Believe those numbers are
lower as a result of the very saturated column. PW values on
Friday PM are pushing 1.75 inches across the Central and North
part of the state...which is at the climatological maximum for
this time of year. As a result...very heavy downpours with any
thunderstorms can be expected and rainfall rates may become an
issue in some of the areas that more commonly flood. Hi-res WRF
runs suggest a line of storms moving into the state around 18z on
Friday with greatest focus south of I-20. Too early to tell at
this point as Gulf Coast convection could also play a role in what
transpires. Nonetheless...showers and storms should be numerous
Friday and Friday night and continue to carry likely pops.

main trof axis shifts east by saturday and most of the western
half of the state should clear out and dry out. however...the trof
is expected to transition to a cut off low off of the N. Carolina
coast during the day Sunday. Wrap around moisture and disturbances
riding down the backside of the trof would allow for some
showers...maybe a TS to occur on Sunday...particularly East of
I-75.

very dry air works in by monday but is quickly overtaken by slight
west to northwesterly flow by tuesday. Reintroduced rain chances
as a disturbance in that flow may roll through late Tuesday. Temps
by Monday through mid-week are expected to creep back above
normal.

KS

&&

AVIATION...
06Z Update...
MVFR cigs noted in NW GA and SC, with VFR at all TAF sites.
expect MVFR to move into ATL area sites/AHN between 08-10Z. Do
not expect IFR at this time but could see a brief SCT IFR deck
develop. winds will be variable...ATL area sites will favor W
through 00z then shift N and NE. AHN will favor S and SE winds,
shifting E by 00Z. CSG/MCN will favor SW winds. wind speeds will
be light generally 6kts or less. Convection will be isolated to
scattered throughout the period,and too low to include in TAFs.

//ATL Confidence...06Z Update...
medium to low confidence on CIGs timing and category. medium to
high confidence all other elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          78  61  74  60 /  50  40  80  80
Atlanta         80  64  76  62 /  40  40  70  70
Blairsville     75  58  67  57 /  40  50  80  80
Cartersville    80  62  76  60 /  20  40  80  70
Columbus        85  66  81  65 /  40  30  70  70
Gainesville     78  60  71  59 /  30  40  80  80
Macon           84  66  81  65 /  60  40  70  80
Rome            80  62  76  60 /  20  40  80  60
Peachtree City  81  64  77  61 /  40  40  70  70
Vidalia         83  68  84  68 /  70  50  70  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....30
AVIATION...Atwell
Hazardous weather outlook, May 19, 5:46 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 AM EDT THU MAY 19 2016

GAZ006>009-013>016-020>025-027-031>039-042>062-066>076-078>086-
089>098-102>113-200400-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-
CHATTAHOOCHEE-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-CRISP-
DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-FORSYTH-
GILMER-GLASCOCK-GREENE-GWINNETT-HALL-HANCOCK-HARRIS-HEARD-HENRY-
HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-
LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-SPALDING-
STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-TOWNS-
TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALTON-WARREN-WASHINGTON-
WEBSTER-WHEELER-WHITE-WILCOX-WILKES-WILKINSON-
546 AM EDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A WEAK DISTURBANCE WILL BE MOVING ACROSS CENTRAL GEORGIA DURING
THE MORNING AND EARLY AFTERNOON HOURS TODAY. COMBINED WITH A
STALLED FRONTAL BOUNDARY ALONG THE INTERSTATE 85
CORRIDOR...SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG
AND SOUTH OF INTERSTATE 85 TODAY. WHILE SEVERE STORMS ARE NOT
EXPECTED...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL IN A SHORT PERIOD OF TIME AND FREQUENT LIGHTNING.

WEATHER HAZARDS EXPECTED...

HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITHIN ANY
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ON FRIDAY AND
FRIDAY NIGHT. THERE IS A CHANCE THAT A FEW STORMS COULD BE SEVERE
PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS. HEAVY RAINFALL IS
EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY WITH
AMOUNTS OF 1 TO 2 INCHES COMMON. SOME LOCATIONS MAY RECEIVE UP TO
3 INCHES BY SATURDAY AM. A FEW ISOLATED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY ALTHOUGH THE GREATEST
RISK WILL BE ALONG AND EAST OF INTERSTATE 75.

WEATHER HAZARDS EXPECTED...
HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

GAZ001>005-011-012-019-030-041-200400-
CATOOSA-CHATTOOGA-DADE-FLOYD-GORDON-HARALSON-MURRAY-POLK-WALKER-
WHITFIELD-
546 AM EDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ON FRIDAY AND
FRIDAY NIGHT. THERE IS A CHANCE THAT A FEW STORMS COULD BE SEVERE
PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS. HEAVY RAINFALL IS
EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY WITH
AMOUNTS OF 1 TO 2 INCHES COMMON. SOME LOCATIONS MAY RECEIVE UP TO
3 INCHES BY SATURDAY AM. A FEW ISOLATED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY ALTHOUGH THE GREATEST
RISK WILL BE ALONG AND EAST OF INTERSTATE 75.

WEATHER HAZARDS EXPECTED...
HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 19, 6:22 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 AM EDT THU MAY 19 2016

GAZ080-091>093-191100-
MARION GA-MACON GA-TAYLOR GA-SCHLEY GA-
622 AM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION...
NORTHWESTERN MACON...SOUTHERN TAYLOR AND SCHLEY COUNTIES UNTIL 700 AM
EDT...

AT 622 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF BUENA
VISTA...MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUENA
VISTA...BUTLER...OGLETHORPE...MONTEZUMA...REYNOLDS...IDEAL...RUPERT..
.
POTTERVILLE...GARDEN VALLEY...DOYLE...FOUNTAINVILLE...HICKS...MAUK...
BARTLETT...MURRAYS CROSSROADS...CHARING...TAZEWELL...OAKLAND AND
WHITEWATER STATE PARK.

LAT...LON 3227 8450 3252 8456 3260 8410 3228 8404
TIME...MOT...LOC 1022Z 265DEG 28KT 3241 8444

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:36 AM EDTSpecial Weather StatementFFCBaldwin, Jones, Twiggs, Wilkinson39 min
May 19, 8:59 AM EDTSpecial Weather StatementFFCDodge, Pulaski, Wilcox31 min
May 19, 9:10 AM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Johnson, Putnam, Washington and 1 more50 min
May 19, 9:41 AM EDTSpecial Weather StatementFFCEmanuel, Jefferson, Johnson, Laurens, Treutlen, Washington64 min
May 19, 10:43 AM EDTSpecial Weather StatementFFCEmanuel, Jefferson, Montgomery, Telfair, Toombs, Treutlen and 1 more32 min
May 19, 11:34 AM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs26 min
May 19, 3:39 PM EDTSpecial Weather StatementFFCCrawford36 min
May 19, 3:57 PM EDTSpecial Weather StatementFFCButts33 min
May 19, 4:03 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford42 min
May 19, 4:39 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach, Twiggs34 min
May 19, 4:47 PM EDTSpecial Weather StatementFFCHouston, Macon, Peach, Schley28 min
May 19, 5:31 PM EDTSpecial Weather StatementFFCHancock29 min
May 19, 5:34 PM EDTSpecial Weather StatementFFCJones26 min
May 19, 5:46 PM EDTSpecial Weather StatementFFCBaldwin29 min
May 19, 5:52 PM EDTSpecial Weather StatementFFCChattahoochee, Marion38 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.